Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking methylprednisolone pill for acute bronchitis. Experiencing agitaton. Side effect of medicine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I am currently taking Methylprednisolone pill (6/day @ 21 pills) for acute bronchitis. I just finished my 2nd day of treatment. I have taken 11 4mg pills in about a 31 hour time period. (I received my subscription late in the day and took the first six pills late in the dsy)I am experiencing agitaton as what I think is a side effect. Is this normal? I am expected to take one more pill (4 pills total in next 24 hours) in about 4 hours. Can I delay the next taking of a pill slightly?
Posted Thu, 23 May 2013 in Medicines and Side Effects
Answered by Dr. Prasad Akole 1 hour later
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Yes, it can be a side effect of methylprednisolone. Steroids can cause excitation , psychosis etc when taken acutely.

You can delay the next dosage. Once a day morning dosing is more appropriate for oral steroids.

Agitation can also be due to increased carbondioxide. Do you have any wheezing/ bronchospasm? It can cause elevated CO2 and agitation.
Please ask your doctor if you can alter the steroid course. They are the mainstay of treatment in an acute attack and are necessary. Rule out spasms.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!

As it helps us to improve continuously, may I request you to write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Above answer was peer-reviewed by
Follow-up: Taking methylprednisolone pill for acute bronchitis. Experiencing agitaton. Side effect of medicine? 16 minutes later
I am taking the methylprednisone dose pack (4mg each pill) with 6 pills taken first day, then 5 the next day, then 4 the next day, until on the sixth day I only take one pill. I am currently starting my third day. (4 pills approx. every 6 hours). The pills are taken throughout the day. My agitation has decreased since I last wrote you. Instead of taking the next pill at 8:00 AM., I want to start later on the morning. Perhaps take my first pill at 10:00 or 11:00 AM. I am taking the pack to help reduce inflammation of the airways due to acute bronchitis.
Answered by Dr. Prasad Akole 6 minutes later
That can be done.
Keep a watch on the spasm part.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor